MTX and adverse interactions with other drugs
I am posting this because I was recently prescribed amoxiclav while on MTX, and while I am not allergic to penicillin and have taken amox before, this time I was horribly ill as amoxiclav does not allow the kidneys to remove MTX as usual. I did not realise this, so with each week I got worse as I diligently took my medicine and only stopped when I couldn’t think straight. My GP didn’t realise this either, as there’s been no problems with amoxiclav before (before MTX)
So do please double check any you meds against your existing ones.
GPs have to treat a lot of patients and to err is human, and unfortunately we have a daft system where half the meds are dispensed by the GP & the other by the hospital, both incurring admin costs, trying to pass the cost burden to the other, like moving money from your left pocket to the right, and right pocket thinking it saved money!
Worse still, there is no central nhs drug dispensing and interaction checking computer system, it relies on the GP and you.
Don’t let what happened to me happen to you.
- All Categories
- 2.3K Welcome
- 17 How to use your online community
- 30 Help, Guidelines and Get in Touch
- 40.4K Our Community
- 669 Chat to our Helpline Team
- 8.7K Living with arthritis
- 2 Want to Get Involved?
- 53 Hints and Tips
- 220 Work and financial support
- 390 Young people's community
- 7 Parents of Children with Arthritis
- 40 My Triumphs
- 132 Let's Move
- 24 Sports and Hobbies
- 13 Food and Diet
- 256 Coronavirus (COVID-19)
- 16 Community Feedback and ideas
- 333 Chat and News
- 29 Val's Cafe
- 269 Chit chat
- 11 News
- 4 Tails From The Cafe